MAUDE Adverse Event Report: BIOMÉRIEUX, INC VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT

BIOMÉRIEUX, INC VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biom¿rieux of obtaining a false positive result for cefoxitin screen while testing a (b)(6) atcc¿ 29213" qc strain using the vitek¿ 2 ast-gp67 test kit (reference #: (b)(4), lot #: 1321529403).The customer stated they do not repeat vitek 2 results if they get a false positive cefoxitin screen.Instead they confirm results using pcr as an alternative testing method.A field service engineer (fse) went to the customer site on 15nov2020, and replaced the b side optics.The customer has had no issues since the optics were replaced.Since the customer is no longer having issues they have declined to provide further information at this time due to time-constraints.There is no patient associated with this qc isolate; therefore, there is no adverse event related to any patient's state of health.A biom¿rieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a false positive result for cefoxitin screen while testing a staphylococcus aureus atcc® 29213¿ qc strain using the vitek® 2 ast-gp67 test kit (reference # 22226, lot # 1321529403).A field service engineer (fse) went to the customer site and replaced the b side optics.The customer has had no additional issues since the optics were replaced.Vitek® 2 ast-gp67 lot 1321529403 met final qc release criteria and passed qc performance testing.Since the customer had experienced no further issues after the fse visit, due to time constraints, they declined to provide further information (patient strain, lab reports, troubleshooting information).No further investigation is possible.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC
595 anglum road
hazelwood MO 63042
MDR Report Key10932707
Report Number1950204-2020-00208
Device Sequence Number2758414
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Catalogue Number22226
Device Lot Number1321529403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1